MDJunction - People Helping People
 
Ask a Question
06/02/2011 04:14 PM

Mepron & Zith - Starting tomorrow - advice?

VVB3
VVB3  
Posts: 16
Member

Hi everyone,

Tomorrow I am to start taking Mepron & azythromycin for the next month. My LLMD has me taking one teaspoonfull twice daily of the Mepron and I'm starting to feel a little panicked thats that;s a BIG dose for a newbie. Ive done searches on this Lyme board of this and theres so much to mill through - is startng cold turkey two teaspoons in a day too much? My doc didnt say anything about starting w water and just a few drops - I'm afraid I'm going to keel over! (And I have to go to work too). I know about the taking with peanut butter, but my doc said I might not even get side effects and might just do fine. Trying to reach him on the phone to ask about this is nearly impossib;le - he's very hard to reach. Any advice? I dont want to take a tiny dose only to weaken the effect of killing the Babs and it not do anything... Would love to hear from a few of you if possible -

Thanks so much!

Reply

06/02/2011 06:06 PM
Tennesseemom7
Tennesseemom7  
Posts: 1050
Member

I am on 1 teaspon 2x daily of mepron and 500 mg zithro 1xdaily. I never built up to it, and I have been on it for about 3 weeks now.

I am doing fine, the only thing I've noticed in regards to Babesia is increased night sweats. No side effects or major herxing yet.


06/02/2011 07:38 PM
thescrambler
Posts: 3
New Member

I see Dr H and he has me taking Mepron, Zithro, and omnicef. I take 2 teaspoons twice a day. I started "cold turkey" as you put it, and I was fine. The only thing Dr H told me was to take it with a fatty meal.

Hope this helped,

James

Post edited by: toothfairy55, at: 06/02/2011 07:48 PM


06/02/2011 07:50 PM
toothfairy55
toothfairy55  
Posts: 3856
Senior Member

Hi James, Right you are and its important too. Thanks for posting.

I did edit the Dr. name to just an initial as we dont post dr. names except in private messages( PM's)


06/03/2011 05:05 AM
Tennesseemom7
Tennesseemom7  
Posts: 1050
Member

I just wanted to add here...Do NOT take CO Q10 while on mepron.

06/03/2011 06:17 AM
DrScarlet
Posts: 123
Member

I was on what Tenn Mom was on as well and didn't build up to it. Two tsp a day for me. I did several rounds of one month on and one month off. I had increasing night sweats which eventually petered out - no major herx like with lyme treatment. There is also some thought that mepron is a cyst-buster (kills the cystic form of Lyme) but until my Babesia was treated my Lyme didn't improve.

My one big complaint with Mepron that I wished I had been warned about: Depression. Capital D. I soldiered through and it would come at about 3 weeks in, and clear up during my month off. Each month on I'd forget that it had caused me depression previously and I'd feel so terrible, like it was never going to end. I finally ordered my friends and husband to REMIND me that it was just the mepron. That said, I finally started Cymbalta for pain - and it helped the Mepron depression a lot. It makes you a bit crazy...just tell yourself it's the meds if that happens and reach out if you feel sad, rather than climbing under the covers!


06/03/2011 09:01 AM
trish5576
 
Posts: 14
New Member

I've taken Mepron twice. The first time it was 2tsp a day and I was also on Plaquinil, Rosephin by IV, and azitromycin. I took it for a couple of weeks before I just couldn't handle it anymore. I was very naseous.

The second time I was still on the Plaqunil and the azithromycin and taking oral Ceftin. This time I also got naseous and had to go off.

I did find that my symptoms got worse when I was taking it, especially at first. To me that meant that it was working at breaking up everything and getting it into my bloodstream. After this second time I no longer have the temperature problems like I previously did, going from fevers to chills.

I'd say if you can handle it do it.


06/03/2011 10:49 AM
ethansmother
ethansmother  
Posts: 2
New Member

I have been on Doxycycline a few times now as well as tindamax @ the same time & I find the antibiotics..most commonly the Doxy make me very nauseous & I often vomit if I do not eat with them. If I take them & then get caught up in something like tending to my 4 yr old son or something along those lines & do not eat right away then I usually experience the extreme nausea & vomiting within 20-30mins of taking them. Some of the antibiotics don't say to take with a meal but if you are feeling nauseous @ all then just try to sit & eat immediately after taking them or eat 1st & then take the antibiotics. I have learned that if I don't eat..then I get sick. Also, I have leaned that if the nausea has set in & you haven't had a chance to eat something then usually you are for sure to vomit..once the nausea kicks in it is very hard to prevent the vomiting @ that point. So, I have gotten in the habit of taking all of my other prescribed meds as soon as I wake up but I hold off taking the 2 antibiotics until I have made myself something to eat & I take them with some water @ the same time I am sitting down to eat. It seems to take care of the problem completely. On a more personal note I have found that I sometimes will get a stomach ache & diarrhea if I haven't eaten while I took the meds or did not eat soon enough or an ample amount of food with them. I have had the best luck while on the Doxycycline & it has to be a minimum of 6 weeks because we once tried 3 weeks of the Doxycycline followed by 3 weeks of I believe of Tindamax & I actually regressed, so I believe I was not on either of them long enough for them to help me make any progress. I know it is hard to stick to some of the antibiotics when they make you feel awful sometimes but I have learned that if you eat before or immediately after taking them then the nausea & vomiting does not happen. Good luck to everyone =)

06/04/2011 07:21 AM
VVB3
VVB3  
Posts: 16
Member

Wow... I really appreciate all of you responses. Thanks so much for your input - I definitely feel less panicky about it now!

09/21/2011 06:56 PM
spinnaker
Posts: 10
New Member

My LLMD actually started me on 2 tsp of Mepron 2x/day (not 1 tsp 2x/day)--no working up to that level. But he has me pulse this on Mon, Wed, Fri. I also take IV Azithromycin 1x per day (in the evening because it makes me drowsy) also pulsed on MWF. I am on this protocol for two weeks then off for one week, then back on for two, off for one.

Since being on this combination, I lose my appetite on the weeks on which I'm on the medicine; especially on Tues, Thurs, Sat (the day after the MWF dosing). The loss of appetite and nausea on those days is extreme--I hardly eat enything and just lay around feeling miserable. (On the up side, I have lost 4 pounds in 3 weeks).

I'm not sure if the loss of appetite and nausea are from the Mepron or Azithromycin but I suspect the latter because I was on Mepron for two weeks before adding the Azithromycin. Also, on the non-treatment days (T,Th,Sat) I have extreme depression and lack of motivation. It's hard to deal with on those days but it is cleared up the next day. Again, I think it is due to the Azithromycin.

Has anyone else had loss of appetite, nausea, and extreme depression for a full day after taking an evenng IV Azithromycin dose? I'd really appreciate hearing from those in a similar situation either with or without these same reactions. I'm hoping these reactions are less intense during my second 3-week cycle which starts next week.

Thanks!!

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved